Share Facebook
Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Sulfasalazine and nausea?


12-22-2013, 11:40 PM   #1
Inwe
 
Inwe's Avatar
 
Join Date: Nov 2010
Location: saskatoon, Saskatchewan
Sulfasalazine and nausea?

Hey everyone! So I will give you the backstory first: the first drug I was ever on was sulfasalazine (which was like 7 years ago). It was killing off my white blood cells and when they dropped the dose, I lost effectiveness.

I'm in a drug trial now and have been stomach symptom free for a year BUT I have developed a type of arthritis. My GI put me back on a lowdose of sulfasalazine to help with my joint pain. However now I feel sick to my stomach all the time. I know nausea is a symptom but my question is does this side effect ever go away or diminish over time? (Like I said earlier, it's been 7 years and I can't remember, and I never was fully in remission anyways). Thanks!
__________________
Currently On:
- Vedolizumab (Trial Drug)
- Sulfasalazine (for Arthritis)
- Sertraline,Vitamin D, Folic Acid, Multi Vitamin, Calcium


Failed Drugs:

- Sulfasalazine, Asacol, Imuran, Remicade, Humira, Methotrexate

12-22-2013, 11:53 PM   #2
Twiggy930
Forum Monitor
 
Twiggy930's Avatar
 
Join Date: Feb 2012
Location: Canada

My Support Groups:
My son had more nausea and abdominal pain when he first started taking sulfasalazine. We also discovered that he feels much better if he takes it with a full meal so he takes his am dose with breakfast and his pm dose with dinner.
__________________
Son (age 13) diagnosed with Crohn's Feb. 2012.
Currently on Imuran and Sulfasalazine.

Also taking: TuZen probiotic and following a low FODMAP diet (not very strictly).

Past Treatments: Prednisone, Flagyl, Cipro, Pentasa, exclusive EN via NG tube (6 weeks), Prevacid, Iberogast (20 drops twice a day) and high doses of vitamin B2.
Reply

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Sulfasalazine and nausea?
Thread Tools


All times are GMT -5. The time now is 04:44 AM.
Copyright 2006-2017 Crohnsforum.com